Archive for side-effects

Dealing With Med Side-Effects

When I was diagnosed with schizophrenia eight years ago, the first medication I took was called Abilify, it was a new drug, one that was supposed to protect against metabolic issues like gaining weight.

It would’ve been fine but it had a nasty side effect no one told me about, the constant restless feeling of needing to move. I couldn’t sit still and I was so uncomfortable that I’d take miles long walks everyday just to ease the feeling.

I felt like I was about to jump out of my skin.

That was a side-effect called Akithesia.

Needless to say, it was so unpleasant that I demanded to be put on something else. Read More →

How to Have Schizophrenia and Be Ok

Schizophrenia is a strange kind of fun. On the one hand your lapses into crippling paranoia and delusional thinking will give you the edge you need to be sharp and cutthroat in social and business interactions, after all if you think everybody’s out to get you, you don’t have to make friends which opens up a lot of room for focusing on your specific goals. On the other hand, these same lapses into crippling paranoia and delusional thinking will make you so lonely and fearful of the world around you that you won’t even want to interact and will therefore have endless amounts of free time as you sit huddled in the corner of your dark studio apartment with a loaded glock ready to strike at even the most subtle sound emanating from your neighbor’s apartment.

This article is of course satire and attempting to make light of a horrible situation the subject of which I’m allowed to joke about because I’ve had schizophrenia for eight years. In it, I’ll guide you through the steps of accepting your tragic fate and fighting to overcome it and one day having a semblance of functioning normally in society.

Read More →